Localization and fluctuations in quantum kicked rotors

Indubala I. Satija, Bala Sundaram, Jukka A. Ketoja

    Research output: Contribution to journalArticleScientificpeer-review

    8 Citations (Scopus)


    We address the issue of fluctuations, about an exponential line shape, in a pair of one-dimensional kicked quantum systems exhibiting dynamical localization. An exact renormalization scheme establishes the fractal character of the fluctuations and provides a method to compute the localization length in terms of the fluctuations. In the case of a linear rotor, the fluctuations are independent of the kicking parameter k and exhibit self-similarity for certain values of the quasienergy. For given k, the asymptotic localization length is a good characteristic of the localized line shapes for all quasienergies. This is in stark contrast to the quadratic rotor, where the fluctuations depend upon the strength of the kicking and exhibit local “resonances.” These resonances result in strong deviations of the localization length from the asymptotic value. The consequences are particularly pronounced when considering the time evolution of a packet made up of several quasienergy states.

    Original languageEnglish
    Pages (from-to)453-458
    JournalPhysical Review E: Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
    Issue number1
    Publication statusPublished - 1 Jan 1999
    MoE publication typeNot Eligible


    Dive into the research topics of 'Localization and fluctuations in quantum kicked rotors'. Together they form a unique fingerprint.

    Cite this